Did anyone experience any withdrawal from there regular pain medicine when switching to the patch? How long did it take the patch to work once you initially put it on? For breakthru pain my doctor gave me a low low dose of the Oxycodone but I am concerned in taking it while on this patch. How long did you wait to take the breakthru pain med when on the patch?
I hope that i can help u with the concerns & worries that your dealing with! I personally have been prescribed everything under the sun, so TRUST me if there's anything I hate worse than more spinal & nerve damage, its a new medicine that my brain & body hast to adapt too! It sucks, especially when your taken out of your comfort zone! I don't know your situation really except the change in meds, but you shouldn't have any withdrawls symptoms at all. What your doctor sounds like he or she is doing, is putting you on a safe extended release medicine, and lowering your break-thru med[oxycodone] for when ur having some pain during the day & nights to try and keep you comfortable all day! It sounds to me that this is a good thing for you, especially if the oxycodone was a percocet and had the 325mg of acetaphetimine in it. That being said, that's the good thing, especially after 3 years its deff not good on the liver, and we only have 1 liver and to much aspirin will hurt you badly!
The other thing,,the patch will take effect about the sametime as a pill, some people say its much faster but to each its own! You have nothing to worry about mixing the 2, actually a very safe adjustment on your doctors part. If you start having issues with the patch, then just call your doctor and be honest about what the patch is doing to you!! My thing was that there suppose to last upto 72hrs,which is BS! They are hard to deal with when you take a shower, I'm surprised your doctor didn't just prescribe you Mscontin. Its also a extended release around the clock pain med,which is mostly prescribed with a break-thru such as oxycodone. I hope this helps your worrys because I know how it feels to be changed,even if its for the better! We all put a tight grip on what we have become use to annd know works! So, if you can't deal with the patch,ask if it comes it pill form to your doctor[which it does Mscontin],because its irritating your skin,or its not working like it should be for you! We all are diffrent,so he or she can't say 'Yes it does work on you,because they are not you,and your doctor knows the patch affects everyone diffrent! I hope you feel better, and God Bless!
It all depends on whether the dose prescribed on the patch is enough to manage your pAin. There are many different strengths of the fentanyl patch and you won't know if it's enough until you try it. It used to take about 8 hours to kick in for me, but once it's established you wont have any ups and downs in pain - control will be constant. I was on the patch for 10 yrs and although it's gotten much better at staying on it still can be difficult. If you're a woman, consider putting the patch underneath where your bra will help keep it tight. It's important to keep it right on the flesh so the medication can transfer into your pores. Also you might consider ordering an adhesive bandage called 'Hypafix' from yr local pharmacy. It's from Smith and Nephew and comes in a roll that is 4" x 10 yds and can be cut to whatever size you need. Cover the patch over or go around the outside of the patch to keep it on. Use it on the outside of the arm and wrap with an ace bandage to go swimming. Yes, for a lot of people the patch only lasts 48 hrs - if this proves so for you, tell your doctor. Best of luck to you - I really liked the patch, it just stopped working for me after many years.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Aug 2010 • 4 answers
Posted 29 Jun 2011 • 2 answers
Posted 27 Jun 2012 • 4 answers
Posted 15 Oct 2012 • 1 answer
Posted 27 Sep 2013 • 5 answers